T O P I C R E V I E W
Member # 95763
posted 05-08-2012 04:58 PM
Hi, I have a couple quick questions about the 28 day pack of Beyaz oral pills. I am a new user of Beyaz. I am a Sunday starter, and I started taking the pills 10 days ago. I will take my 10th pink pill tonight.
My first question is: I take my pill every night at 10:30pm. That's not too late at night, is it? That won't render it ineffective because I take it so late each evening? The packaging reccomended before bedtime, but I'm not sure if 10:30pm is too late. I take it every night at the same time and have not missed any doses. My second question is: I'm right around the middle of my cycle, which is right around when I would be ovulating. On Beyaz, can you still ovulate? I only ask because I've been getting some very very minor cramps and discharge somewhat like my old signs around ovulation, but I didn't think ovulation was possible on an oral birth control like Beyaz. I'm not saying that what I'm experiencing IS ovulation, I'm just checking that it's very unlikely. How does ovulation work on Beyaz? My third question is: When is it considered "okay" to have intercourse without backup protection for a Sunday starter? My boyfriend and I have always used a condom, when will it be okay to try without as far as pregnancy prevention is concerned? I'm taking the tenth pill of my first pack this evening. The packaging for the pill says after 7 days it's okay to have sex without a backup method as long as you've both been screened for STI's, but my doctor said a month. So I'm not sure that it's safe after 7 days like the packaging says. My final question is: There are 24 pink pills with medicine and 4 orange pills with just the folate, where in the pack can I expect to maybe see my period? Will it start on that 24th day with the first orange pill exactly? Or is it possible that it will start before the orange pills or after the orange pills? Thank you so much!
Member # 90293
posted 05-08-2012 06:37 PM
HI There and welcome to Scarleteen.
The primary action of birth control pills is that they suppress ovulation. The cramps and discharge you're experiencing now may be the side effects that a lot of people experience when they first start taking the birth control pill. This should even out after a couple of months of taking it. Ten-thirty isn't too late to take the pill. The pill is efffective no matter what time of day you take it, so long as you take it at the same time of day each day. For many people, the pill is effective after seven days of use, but we here at Scarleteen do suggest using a second method of birth control for the entire first cycle. Sounds like your doctor thinks the same way. Your period, which is called a withdrawal bleed for people who take birth control, will very likely start when you take the pills that don't have any hormones in them--the last 4 pills.The hormone-free pill allows your body to shed any uterine lining it's built up through the cycle, which is, for many people, lighter than what they experienced having their periods while not on the pill. Again, for the first few months, you may find the withdrawal bleed starting at odd times as your body gets used to the pill. Here's an article that explains all this, and much more, in greater depth.
Three questions about taking the birth control pill (and plenty of answers)
Member # 95763
posted 05-08-2012 08:49 PM
Thanks for your help and the article!!
Member # 90293
posted 05-08-2012 09:09 PM
You're most welcome!